Symptoms of Oxycontin Addiction

Symptoms of Oxycontin Addiction

By: Rhea Rosier, Palm Partners Recovery Center

March, 1st, 2012

The symptoms of oxycontin addiction can be very severe and noticeable if you know what you are looking for. Oxycontin is in the opiate class of narcotic drugs and usually is prescribed for the relief of pain. Oxycontin comes in pill form and is used recreationally nationwide. The street name for Oxycontin we hear most often is OC’s or OC 80’s, hillbilly heroin, and killer. Oxycontin can be smoked, intravenously injected or IV, snorted, or just taken orally. For the people who are using oxycontin recreationally they will in a short period find themselves with an oxycontin addiction. When someone is addicted to oxycontin there are symptoms of oxycontin addiction. These can range depending on how much the person has been taking, how often, and for how long. If you are wondering what the symptoms of oxycontin addiction are they are fairly easy to spot. The best way though to know if you have an oxycontin addiction is just to stop taking them and see what happens. You may start to experience withdrawal symptoms from the oxycontin if this is the case you are definitely experiencing an oxycontin addiction. There are more noticeable signs though if you don’t feel like trying that or cant stop long enough to try it.

 

First symptom of oxycontin addiction is: Inability to meet obligations that have been set forth in the home, school or workplace

Second symptom of oxycontin addiction is: Persistent in drug use even with the knowledge that the OxyContin is harming more than helping in both the short- and long-term

Third symptom of oxycontin addiction: Participating in unsafe behavior without concern for the consequences or for the lack of safety to themselves and others

Fourth symptom of oxycontin addiction: The constant desire to continue to use in order to feel that euphoric feeling

Fifth symptom of oxycontin addiction: Multiple failed attempts to abstain from OxyContin use

Along with these I want to share the signs of an oxycontin overdose which is a sure symptom of oxycontin addiction and oxycontin withdrawal symptoms which are also symptoms of oxycontin addiction. Because OxyContin, like heroin and other opioids, is a central nervous system depressant, and overdose can cause respiratory failure and death. Some symptoms of OxyContin addiction or overdose include:

Slow breathing (respiratory depression)

Seizures

Dizziness

Weakness

Loss of consciousness

Coma

Confusion

Tiredness

Cold and clammy skin

Small pupils

Reduced vision

Nausea

Vomiting

Clouding of mental functions

 

OxyContin withdrawal symptoms can include:

Tiredness or fatigue

Constant yawning

Hot/cold sweat

Heart palpitations

Joints and muscles ache

Nausea and vomiting

Uncontrollable coughing

Diarrhea

Insomnia

Watery eyes

Depression

 

 

If you have any of this than you probably are experiencing what are known as symptoms of an oxycontin addiction. If this is the case please don’t hesitate to call for help for you or your loved one. Oxycontin addiction doesn’t have to be the end and you can start again. Please call us at 877-711-HOPE(4673) or go to www.palmpartners.com